Alert archive / Washington / High Surf Warnings in 2012
High Surf Warning 3, NWS Portland, OR
NWS Portland, OR issued this high surf warning at Mar 11, 2012, 9:58 PM PDT. It took effect at Mar 12, 2012, 5:00 AM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 9:58 PM PDT (04:58 UTC)
- In effect from
- Mar 12, 2012, 5:00 AM PDT
- Expired
- Mar 12, 2012, 5:58 PM PDT
- In force
- 13 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
783 WHUS46 KPQR 120458 CFWPQR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 958 PM PDT SUN MAR 11 2012 ...HIGH SEAS TO WILL IMPACT THE COASTLINE AND SURF ZONE LATE TONIGHT THROUGH MONDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE OFFSHORE WATERS TONIGHT...THEN SWING NORTHEAST INSIDE 130 WEST LONGITUDE TOWARD VANCOUVER ISLAND LATE TONIGHT AND MONDAY MORNING. THE VERY STRONG WIND ACCOMPANYING THE LOW WILL GENERATE COMBINED SEAS OF 28 TO 32 FEET MONDAY. ORZ001-002-WAZ021-121300- /O.UPG.KPQR.SU.Y.0008.120312T1200Z-120313T0600Z/ /O.NEW.KPQR.SU.W.0003.120312T1200Z-120313T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 958 PM PDT SUN MAR 11 2012 ...HIGH SURF WARNING IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SEAS: COMBINED SEAS WILL QUICKLY BUILD LATE TONIGHT AS VERY STRONG WIND CREATES A LARGE WIND WAVE COMPONENT. COMBINED SEAS OF 28 TO 32 FEET CAN BE EXPECTED LATE TONIGHT THROUGH MONDAY. SEAS WILL SLOWLY EASE TO 21 TO 24 FEET LATE MONDAY AFTERNOON... THEN UNDER 20 FEET BY LATE MONDAY EVENING. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND MINOR BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
219 WHUS46 KPQR 121000 CFWPQR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 300 AM PDT MON MAR 12 2012 ...HIGH SEAS TO WILL IMPACT THE COASTLINE AND SURF ZONE LATE TONIGHT THROUGH MONDAY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER THE OFFSHORE WATERS WILL SWING NORTHEAST INSIDE 130 WEST LONGITUDE TOWARD VANCOUVER ISLAND LATE TONIGHT AND MONDAY MORNING. THE VERY STRONG WIND ACCOMPANYING THE LOW WILL GENERATE COMBINED SEAS OF 28 TO 34 FEET MONDAY. WAZ021-121800- /O.NEW.KPQR.CF.Y.0004.120312T1000Z-120312T1300Z/ /O.CON.KPQR.SU.W.0003.120312T1200Z-120313T0600Z/ SOUTH WASHINGTON COAST- 300 AM PDT MON MAR 12 2012 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A COASTAL FLOOD ADVISORY FOR MINOR TIDAL OVERFLOW ALONG LOW LYING SECTIONS OF THE SOUTHWEST WASHINGTON COAST...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SEAS: COMBINED SEAS WILL QUICKLY BUILD LATE TONIGHT AS VERY STRONG WIND CREATES A LARGE WIND WAVE COMPONENT. COMBINED SEAS OF 28 TO 32 FEET CAN BE EXPECTED LATE TONIGHT THROUGH MONDAY. SEAS WILL SLOWLY EASE TO 21 TO 24 FEET LATE MONDAY AFTERNOON...THEN UNDER 20 FEET BY LATE MONDAY EVENING. * HIGH SURF IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. * TIDES: HIGH TIDE AT TOKE POINT WILL BE AROUND 4 TO 5 AM...WITH A PUBLISHED TIDE OF 10 FT WITH AN ANOMALY OF 2 FT..WHICH WILL MAKE THE OBSERVED TIDE NEAR 12 FT OR POSSIBLY HIGHER. * TIDAL OVERFLOW IMPACTS: AFFECTED LOCATIONS INCLUDE LOW LYING AREAS NEAR BAYS AND SLOUGHS...HIGHWAY 101...AND THE LOWER REACHES OF COASTAL RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND MINOR BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$ ORZ001-002-121800- /O.CON.KPQR.SU.W.0003.120312T1200Z-120313T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- 300 AM PDT MON MAR 12 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SEAS: COMBINED SEAS WILL QUICKLY BUILD LATE TONIGHT AS VERY STRONG WIND CREATES A LARGE WIND WAVE COMPONENT. COMBINED SEAS OF 28 TO 32 FEET CAN BE EXPECTED LATE TONIGHT THROUGH MONDAY. SEAS WILL SLOWLY EASE TO 21 TO 24 FEET LATE MONDAY AFTERNOON... THEN UNDER 20 FEET BY LATE MONDAY EVENING. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND MINOR BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
125 WHUS46 KPQR 121259 AAA CFWPQR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE PORTLAND OR 559 AM PDT MON MAR 12 2012 ...HIGH SEAS TO WILL IMPACT THE COASTLINE AND SURF ZONE LATE TONIGHT THROUGH MONDAY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER THE OFFSHORE WATERS WILL SWING NORTHEAST INSIDE 130 WEST LONGITUDE TOWARD VANCOUVER ISLAND THIS MORNING. THE VERY STRONG WIND ACCOMPANYING THE LOW WILL GENERATE COMBINED SEAS OF 28 TO 34 FEET. WAZ021-122100- /O.EXP.KPQR.CF.Y.0004.000000T0000Z-120312T1300Z/ /O.CON.KPQR.SU.W.0003.000000T0000Z-120313T0600Z/ SOUTH WASHINGTON COAST- 559 AM PDT MON MAR 12 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... THE COASTAL FLOOD ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SEAS: COMBINED SEAS WILL QUICKLY BUILD LATE TONIGHT AS VERY STRONG WIND CREATES A LARGE WIND WAVE COMPONENT. COMBINED SEAS OF 28 TO 32 FEET CAN BE EXPECTED THROUGH MONDAY AFTERNOON. SEAS WILL SLOWLY EASE TO 21 TO 24 FEET LATE MONDAY AFTERNOON... THEN UNDER 20 FEET BY LATE MONDAY EVENING. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. * TIDES: HIGH TIDE CAME IN AT 4 TO 430 AM...AND FORECAST FOR OBSERVED TIDE WHICH HAS MATCHED WELL WITH OBSERVATIONS WILL BE BACK BELOW 11 FT SOON IF NOT ALREADY...ENDING THE MINOR COASTAL FLOODING POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND MINOR BEACH EROSION. && $$ ORZ001-002-122100- /O.CON.KPQR.SU.W.0003.000000T0000Z-120313T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- 559 AM PDT MON MAR 12 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SEAS: COMBINED SEAS WILL QUICKLY BUILD LATE TONIGHT AS VERY STRONG WIND CREATES A LARGE WIND WAVE COMPONENT. COMBINED SEAS OF 28 TO 32 FEET CAN BE EXPECTED LATE TONIGHT THROUGH MONDAY. SEAS WILL SLOWLY EASE TO 21 TO 24 FEET LATE MONDAY AFTERNOON...THEN UNDER 20 FEET BY LATE MONDAY EVENING. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND MINOR BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
579 WHUS46 KPQR 122103 CFWPQR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 203 PM PDT MON MAR 12 2012 ...HIGH SEAS TO WILL CONTINUE TO IMPACT THE COASTLINE AND SURF ZONE THIS AFTERNOON AND EVENING... .A DEEP LOW PRESSURE SYSTEM OFF THE WASHINGTON COAST AND AN ASSOCIATED STRONG COLD FRONT HAS GENERATED LARGE SEAS OVER THE NORTH OREGON AND SOUTHERN WASHINGTON WATERS. THE FRONT MOVED THROUGH THE SOUTH WASHINGTON AND NORTH OREGON COAST THIS MORNING AND EARLY AFTERNOON AND SEAS ARE BEGINNING TO DIMINISH IN THOSE AREAS. SEAS WILL REMAIN VERY HIGH ALONG THE CENTRAL COAST THIS AFTERNOON AND BEGIN TO DIMINISH EARLY THIS EVENING. ORZ001-WAZ021-130515- /O.CAN.KPQR.SU.W.0003.000000T0000Z-120313T0600Z/ /O.NEW.KPQR.SU.Y.0009.120312T2103Z-120313T0600Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- 203 PM PDT MON MAR 12 2012 ...HIGH SURF WARNING HAS BEEN REPLACED WITH A HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE HIGH SURF WARNING HAS BEEN REPLACED BY THIS ADVISORY. * SEAS: COMBINED SEAS WILL REMAIN NEAR 25 TO 27 FEET THIS AFTERNOON...THEN DIMINISH TO AROUND 20 FEET BY 11 PM. * SURF: HIGH SURF WITH LARGE BREAKERS WILL CONTINUE ALONG THE COAST AND REMAIN A HAZARD THROUGH THIS EVENING. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ ORZ002-130515- /O.CON.KPQR.SU.W.0003.000000T0000Z-120313T0600Z/ CENTRAL OREGON COAST- 203 PM PDT MON MAR 12 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE CENTRAL OREGON COAST... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SEAS: COMBINED SEAS NEAR 36 FEET WILL CONTINUE THROUGH THIS AFTERNOON...THEN BEGIN TO DIMINISH FROM THE NORTH BY EARLY EVENING. SEAS WILL DIMINISH TO AROUND 24 FEET BY 11 PM. SEAS ARE EXPECTED TO FALL TO BELOW 20 FEET AROUND 2 AM. I * SURF: HIGH SURF CONDITIONS WITH OCCASIONAL 50 FT BREAKERS WILL IMPACT THE BEACHES...ROCKS AND JETTIES. TIDES ARE LOW THIS AFTERNOON WITH HIGHER TIDES EXPECTED DURING THE EVENING...BUT THE SEAS ARE EXPECTED TO BE DIMINISHING DURING THE HIGHEST TIDES. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS LIKELY. STAY AWAY FROM THE WATER AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER BEACHES IN THE ADVISORY AREA...PRODUCING DEADLY RIP CURRENTS AND MINOR BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
625 WHUS46 KPQR 130058 CFWPQR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 558 PM PDT MON MAR 12 2012 ORZ002-130700- /O.CAN.KPQR.SU.W.0003.000000T0000Z-120313T0600Z/ /O.EXB.KPQR.SU.Y.0009.000000T0000Z-120313T0700Z/ CENTRAL OREGON COAST- 558 PM PDT MON MAR 12 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE CENTRAL OREGON COAST... ...HIGH SURF WARNING IS CANCELLED AND REPLACED WITH THE ADVISORY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SEAS: COMBINED SEAS WILL REMAIN NEAR 23 TO 26 FEET THIS EVENING...THEN DIMINISH TO 18 TO 20 FEET BY 11 PM. * SURF: HIGH SURF WITH LARGE BREAKERS WILL CONTINUE ALONG THE COAST AND REMAIN A HAZARD THROUGH THIS EVENING. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ ORZ001-WAZ021-130700- /O.EXT.KPQR.SU.Y.0009.000000T0000Z-120313T0700Z/ NORTH OREGON COAST-SOUTH WASHINGTON COAST- 558 PM PDT MON MAR 12 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE NORTH OREGON AND SOUTH WASHINGTON COAST... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * SEAS: COMBINED SEAS WILL REMAIN AT 22 TO 25 FEET THIS EVENING...THEN DIMINISH TO 18 TO 20 FEET BY MIDNIGHT. * SURF: HIGH SURF WITH LARGE BREAKERS WILL CONTINUE ALONG THE COAST AND REMAIN A HAZARD THROUGH THIS EVENING. * IMPACTS: EXERCISE EXTREME CAUTION ALONG BEACHES. UNPREDICTABLE AND DESTRUCTIVE WAVES MAY WASH OVER BEACHES... JETTIES AND OTHER STRUCTURES WITH NO WARNING. BEACH EROSION IS POSSIBLE. THIS IS NOT A TIME TO BE NEAR THE WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high surf warning went out at Mar 11, 9:13 PM PDT, 45 minutes earlier.
Area forecast discussion, Mar 11, 9:13 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
913 PM PDT SUN MAR 11 2012
.SYNOPSIS...A WARM FRONT WILL CONTINUE RAIN ALONG THE COAST
TONIGHT..WITH DECREASING SHOWERS ELSEWHERE. A STRONG PACIFIC FRONT
WILL BRING STRONG WINDS...HEAVY RAIN AND MOUNTAIN SNOW MONDAY. A
SERIES OF SYSTEMS WILL MAINTAIN DAMP AND COOL WEATHER THROUGH NEXT
WEEK.
&&
.SHORT TERM...SHOWERS ARE WINDING DOWN THIS EVENING...BUT THERE WILL
NOT BE MUCH BREAK IN THE WEATHER...AT LEAST FOR THE COAST...AS THE
WARM FRONT ASSOCIATED WITH THE NEXT LOW IS QUICKLY APPROACHING FROM
THE WEST. SATELLITE IMAGERY SHOWS A SURFACE LOW DEVELOPING AROUND 37N
137W EARLY THIS EVENING. THIS LOW WILL DEEPEN AS IT NEARS THE COAST
AND SOUTH WINDS WILL INCREASE OFFSHORE AND ALONG THE COAST THROUGH
THE NIGHT. THIS STORM WILL BRING STRONG WINDS...HEAVY RAIN AND
MOUNTAIN SNOW MONDAY.
RAIN ASSOCIATED AHEAD OF THE WARM FRONT IS STARTING TO SHOW ON RADAR
AROUND 60 MILES OFFSHORE. LIGHT RAIN WILL CONTINUE ALONG THE COAST
THROUGH THE NIGHT BUT THE REST OF THE FORECAST AREA WILL HAVE A BRIEF
BREAK IN PRECIPITATION. MODELS CONTINUE TO SHOW THE OCCLUDED OR COLD
FRONT PUSHING STEADILY INLAND MONDAY. THE PRECIPITATION WILL BE HEAVY
AT TIMES AND EXPECT RAINFALL TOTALS TO APPROACH 2 INCHES ALONG THE
COAST AND 3 INCHES FOR THE COAST RANGE.
THE CASCADES WILL SEE PLENTY OF SNOW AND HAVE KEPT FORECAST SNOW
AMOUNTS NEAR HIGH END ADVISORY LEVELS. THE HIGHEST SNOW TOTALS AND
LONGEST DURATION OF SNOWFALL IS EXPECTED ACROSS THE SOUTH WASHINGTON
CASCADES. PRECIPITATION IN THE COAST RANGE AND CASCADE FOOTHILLS WILL
LIKELY START OUT AS SNOW MONDAY MORNING WITH A FEW INCHES POSSIBLE.
HOWEVER...WARM AIR WILL MOVE IN DURING THE DAY CAUSING A CHANGE OVER
TO RAIN.
WINDS OFFSHORE ARE ALREADY PICKING UP THIS EVENING WITH BUOY
OBSERVATIONS REPORTING GUSTS TO 41 KT. THE WIND FIELDS ASSOCIATED
WITH MONDAYS CYCLOGENIC BOMB ARE IMPRESSIVE. WHILE THE MODELS APPEAR
SET ON RUNNING THE DEEPENING LOW EARLY MON UP AROUND 130W OFF OF
VANCOUVER ISLAND...THE STRONG WINDS SURROUNDING THE STORM EXTEND
OUTWARDS CONSIDERABLY. GFS ENSEMBLES
CONTINUE TO SHOW SSW H8 WINDS OF 60 TO 70 KT OVER NW OREGON AND SW
WA MON MORNING...WHICH IS FIVE STANDARD DEVIATIONS ABOVE NORMAL. THE
UW MM5-NAM THROWS IN SOME 50 KT GUSTS IN THE WILLAMETTE VALLEY
MONDAY...BUT WOULD PREFER TO SEE A STRONGER N-S SURFACE PRESSURE
GRADIENT BEFORE PUTTING TOO MUCH WIND INLAND.
THE PRECIPITATION WILL TURN TO SHOWERS BEHIND THE FRONT MONDAY NIGHT
AND TUESDAY AS COLDER AIR MOVES IN. SNOW LEVELS WILL DROP DOWN TO
AROUND 1000 FEET TUESDAY MORNING...BUT SNOW ACCUMULATIONS AT THE
LOWER ELEVATIONS SHOULD BE MINIMAL.
.LONG TERM...MADE NO CHANGES...PREVIOUS DISCUSSION FOLLOWS...IT
CONTINUES TO LOOK LIKE COOL AND WET WEATHER WILL DOMINATE THE
EXTENDED FCST PERIOD. A STRONG UPPER LEVEL JET AND LONGWAVE TROUGHING
PATTERN WILL REMAIN OVER THE EASTERN PAC AT LEAST
THROUGH NEXT WEEKEND. MODEL AGREEMENT IS FAIRLY GOOD THAT WARM
FRONTAL RAIN ALONG WITH GUSTY COASTAL WINDS WILL SPREAD INTO THE
FCST AREA DURING THE SECOND HALF OF WED. AN APPROACHING SHORTWAVE
WILL BRING EVEN WETTER CONDITIONS ON THU. SNOW LEVELS WILL REMAIN
FAIRLY HIGH ON WED AND THU...WITH SIGNIFICANT SNOWFALL ACCUMULATIONS
CONFINED TO THE HIGHER ELEVATIONS OF THE CASCADES. HEADING INTO NEXT
WEEKEND...THE EXTENDED MODELS CONTINUE TO SUGGEST THAT THE UPPER
LEVEL TROUGHING WILL DIG FURTHER SOUTH...WITH THE BULK OF THE ENERGY
FOCUSED IN NORTHERN CALIFORNIA. THIS WOULD LEAVE US IN A SHOWERY
PATTERN WITH SNOW LEVELS DOWN INTO THE COAST RANGE AND CASCADE
FOOTHILLS. JFP
&&
.AVIATION...MVFR CONDITIONS WILL CONTINUE THIS EVENING BUT CIGS AND
VISIBILITY WILL BEGIN TO LOWER ON THE COAST AFTER MIDNIGHT AS A
WARM FRONT APPROACHES. CIGS WILL LOWER TO FR ALONG THE COAST
AROUND 12Z AS THE WARM FRONT PASSES WITH STRONG SOUTH WINDS. WINDS
WILL REMAIN STRONG IN THE WARM SECTOR UNTIL THE COLD FRONT PASSES.
EXPECT THE COLD FRONT TO REACH ASTORIA AROUND 19Z AND TO NEWPORT
AROUND 12Z. INLAND WINDS WILL INCREASE AROUND 12Z ESPECIALLY ALOFT
STRONG WINDS IN THE LOWER LEVELS AFTER 12Z MON...GENERALLY BELOW
900 MB...WILL LIKELY RESULT IN LOW-LEVEL WIND SHEAR...MAINLY SPEED
SHEAR OF +/- 15 KT OR MORE..AT MOST OF THE TAF SITES.
KPDX AND APPROACHES...EXPECT PRIMARILY VFR THROUGH AT LEAST 12Z
MON. LOW- LEVEL WIND INCREASES AFTER 12Z MON...FOR A THREAT OF
LOW-LEVEL WIND SHEAR (SPEED SHEAR) OF AT LEAST +/- 15 KT. EXPECT
CIGS TO REMAIN VFR UNTIL AFTERNOON WHEN CIGS WILL LOWER AS THE
FRONT APPROACHES.
&&
.MARINE...WINDS THIS EVENING HAVE BEEN VERY GUSTY WITH SHOWERS AND
ARE A BIT STRONGER THAN PREVIOUS FORECAST. THE NEW MODELS REMAIN
CONSTANT IN SHOWING SOLID STORM FORCE WINDS WITH THE DEVELOPING
LOW AND FRONT EARLY MONDAY MORNING. THE HRRR MODEL SHOWS HURRICANE
FORCE GUSTS UP TO 75KT OVER THE COASTAL WATERS...BUT SINCE THIS
GUIDANCE IS RELATIVELY NEW I HAVE CHOSEN TO STICK WITH A HIGH END
STORM WARNING. WE WILL NEED TO WATCH CLOSELY HOW THE LOW DEVELOPS.
THESE BOMB SYSTEMS ARE CAPABLE OF BEING DEEPER THAN THE MODELS
FORECAST. MODELS..SHOW STORM FORCE WIND HANGING ON LONGER OVER THE
FAR SOUTHERN WATERS MON AFTERNOON. HAD SOME CONCERNS THAT WE COULD
GET SOME ADDITIONAL STRONG WIND ON THE BACK SIDE OF THE LOW OVER THE
WASHINGTON WATERS...BUT AT THIS TIME MOST MODELS KEEP THE POISONOUS
TAIL OF THE BENT BACK OCCLUSION HEADED TO OUR NORTH.
AFTER THE MON SYSTEM...IT LOOKS LIKE ANOTHER FAIRLY STRONG
DISTURBANCE MOVES THROUGH THE WATERS WED. NAM AND GFS HAVE BACKED
OFF AND SLOWED IT DOWN...MORE INTO WED AFTERNOON. THE ECMWF STILL
BRINGS SOLID GALES TO THE WATERS LATE TUE NIGHT THROUGH WED
MORNING.
SEAS ALREADY IN THE 15 TO 16 FT RANGE WILL CONTINUE TO BUILD
RAPIDLY OVERNIGHT. WITH 12 HOURS OF STORM TO NEAR HURRICANE FORCE
WINDS I AM ADJUSTING THE SEA HEIGHTS UP IN THE FORECAST. THIS WILL
BE MORE IN LINE WITH OUR SWAN MODEL FORECAST WHICH IS BETTER WITH
THESE SYSTEMS THAT DEVELOP RAPIDLY NEAR THE COAST THAN THE
WAVEWATCH III MODEL. EXPECT TO SEE 28 TO 32 FOOT SEAS IN THE WATERS
TOMORROW...IN THE NORTH DURING THE MORNING AND IN THE SOUTH DURING
THE AFTERNOON. THE MAJORITY OF THE ENERGY WILL BE WITH THE SHORTER
PERIOD 12 SECOND WAVES. ALTHOUGH THE DIRECTION WILL BE FROM THE
SOUTHWEST WE ARE STILL AT THE LOW END FOR A HIGH SURF WARNING. THE
TIDAL ANOMALIES HAVE BEEN RUNNING 1 TO 2 FEET AND EXPECT THIS TO
REACH 3 FT TOMORROW MORNING. WITH THE HIGH TIDES AROUND 10Z TO 12Z
WE COULD HAVE COASTAL FLOODING IF THE SEAS WERE HIGH ENOUGH.
HOWEVER THE TIMING OF THE HIGHEST SWELL IS EXPECTED TO BE WHEN THE
TIDE IS FALLING AND DURING LOW TIDE. DURING THE SECOND HIGH TIDE
SHOULD NOT BE HIGH ENOUGH TO PRODUCE COASTAL FLOODING. SO FOR NOW
WE WILL NOT ISSUED A COASTAL FLOOD WARNING. SEAS WILL REMAIN ABOVE
20 FEET THROUGH LATE MONDAY AFTERNOON...THEN FALL OFF OVERNIGHT
MONDAY.
SCHNEIDER
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 2 AM TO 5 PM PDT MONDAY FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
HIGH SURF WARNING FROM 5 AM TO 11 PM PDT MONDAY FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
WINTER WEATHER ADVISORY FROM 3 PM MONDAY TO 7 AM PDT TUESDAY
FOR NORTHERN OREGON CASCADES.
WINTER WEATHER ADVISORY FROM 1 AM TO 11 AM PDT TUESDAY FOR
CASCADES IN LANE COUNTY.
WA...HIGH WIND WARNING FROM 2 AM TO 5 PM PDT MONDAY FOR SOUTH
WASHINGTON COAST.
HIGH SURF WARNING FROM 5 AM TO 11 PM PDT MONDAY FOR SOUTH
WASHINGTON COAST.
WINTER WEATHER ADVISORY FROM 7 AM MONDAY TO 5 AM PDT TUESDAY
FOR SOUTH WASHINGTON CASCADES.
PZ...STORM WARNING UNTIL 2 PM PDT MONDAY FOR COASTAL WATERS FROM
CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 60 NM.
STORM WARNING UNTIL 5 PM PDT MONDAY FOR COASTAL WATERS FROM
CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 PM
PDT MONDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Mar 11, 5:59 AM PDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 559 AM PDT SUN MAR 11 2012 ORZ001-002-WAZ021-121600- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 559 AM PDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE POSSIBLE LATE TONIGHT. REFER TO THE LATEST WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WINDS ARE EXPECTED MONDAY. REFER TO THE LATEST WEATHER MESSAGE (PDXNPWPQR) FOR DETAILS. HIGH WINDS WILL ALSO BE POSSIBLE WITH STORMS LATER IN THE WEEK...MOST LIKELY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003-WAZ020-040-121600- COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- SOUTH WASHINGTON CASCADE FOOTHILLS- 559 AM PDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY SNOW IS POSSIBLE MONDAY. REFER TO THE LATEST WINTER WEATHER MESSAGE (PDXWSWPQR) FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. WAZ019-121600- SOUTH WASHINGTON CASCADES- 559 AM PDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW IS POSSIBLE TODAY. REFER TO THE LATEST WINTER WEATHER MESSAGE (PDXWSWPQR) FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY SNOW IS POSSIBLE MONDAY. REFER TO THE LATEST WINTER WEATHER MESSAGE (PDXWSWPQR) FOR DETAILS. HEAVY SNOW IS ALSO POSSIBLE LATER IN THE WEEK WITH SUBSEQUENT STORMS...MOST LIKELY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ011-013-121600- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- 559 AM PDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW IS POSSIBLE TODAY. REFER TO THE LATEST WINTER WEATHER MESSAGE (PDXWSWPQR) FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY SNOW IS POSSIBLE AT TIMES THIS WEEK...MOST LIKELY MONDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ004>010-012-014-WAZ022-023-039-121600- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- 559 AM PDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-121600- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 559 AM PDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STORM FORCE WINDS ARE POSSIBLE TONIGHT. REFER TO THE LATEST MARINE WEATHER MESSAGE (PDXMWWPQR) FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORM FORCE WINDS ARE POSSIBLE MONDAY. REFER TO THE LATEST MARINE WEATHER MESSAGE (PDXMWWPQR) FOR DETAILS. GALE FORCE WINDS ARE POSSIBLE AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:00 AM PDT | Coastal Flood Advisory | PQR | 3 hr | |
| Mar 12, 3:03 AM PDT | Winter Storm Warning | PQR | 26 hr | |
| Mar 12, 5:25 AM PDT | Wind Advisory | PQR | 13 hr | |
| Mar 12, 2:03 PM PDT | High Surf Advisory | PQR | 10 hr | |
| Mar 11, 10:33 PM PDT | Hurricane Force Wind Warning | PQR | 20 hr | |
| Mar 12, 2:22 PM PDT | Small Craft Advisory for Winds | PQR | 36 hr | |
| Mar 12, 2:22 PM PDT | Small Craft Advisory for Hazardous Seas | PQR | 36 hr |
Nearby
High Surf Warnings in Washington, 2012High Surf Warnings in Oregon, 2012Every high surf warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.